Hail, Osage
- When
- June 12, 1:52 PM CST
- Where
- Osage County, 1 mi W of Shidler
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.783, -96.667
20 hail, 9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 1:12 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN JUN 12 2005
.DISCUSSION...
MORNING MCS OVER NWRN OK HAS BECOME SOMEWHAT FRAGMENTED EARLY THIS
AFTERNOON...ALTHO HAVE SEEN REDEVELOPMENT ONLONG LEADING EDGE OF
COLD POOL PUSHING INTO FAR NWRN PARTS OF OUR FORECAST AREA. LATEST
NAM APPEARS TO HAVE A DECENT HANDLE ON THIS CONVECTION...WITH
ACTIVITY CONTINUING TO MOVE ENE ACROSS NE OK LATE THIS
AFTERNOON/EARLY EVENING BEFORE WEAKENING/DISSIPATING OVER SWRN MO.
BULK SHEAR IS NOT OVERLY IMPRESSIVE AT THIS TIME...BUT EXPECT SHEAR
TO IMPROVE OVER THE NEXT FEW HOURS. POTENTIAL FOR SUSTAINED UPDRAFTS
AND MORE THAN ADEQUATE INSTABILITY COULD PRODUCE A FEW SEVERE
STORMS. BRIEF TORNADOES ARE NOT OUT OF THE QUESTION ALONG AND NEAR THE
OUTFLOW BOUNDARY...ALTHOUGH LARGE HAIL/DAMAGING WINDS APPEAR TO BE
THE MAIN THREAT.
IN ADDITION...PARTS OF NE OK NEAR THE KS BORDER HAVE ALREADY SEEN
1-2 INCHES OF RAIN DURING THE PAST 48 HRS...AND FFG VALUES ARE
RATHER LOW...SO WILL ISSUE A FLASH FLOOD WATCH FOR APPROXIMATELY THE
NRN ONE TIER OF OK COUNTIES FOR TONIGHT THROUGH NOON MONDAY.
ADDITIONAL CONVECTION IS LIKELY WELL TO OUR W ALONG THE DRY LINE
STRETCHING FROM FAR ERN CO INTO THE TX PANHANDLE. INCREASING
LOW-LEVEL JET WILL SUSTAIN THIS ACTIVITY WHICH COULD MOVE INTO
PORTIONS OF ERN OK AFTER MIDNIGHT. WILL FASHION HIGHEST POPS OVER
WRN ZONES...TAPERING TO LOW CHANCE POPS IN WCNTRL AR OVERNIGHT.
CLOSED UPPER LOW WILL MOVE INTO THE CTNRL PLAINS LATER MONDAY...WITH
SFC BOUNDARY PUSHING INTO ERN OK LATE IN THE DAY. CONVECTION WILL
LIKELY FORM NEAR THE UPPER LOW AND IN THE DIFFLUENT REGION ACROSS
ERN KS/WRN MO...WITH ACTIVITY POSSIBLY BACKBUILDING SWWD ALONG THE
FRONT INTO ERN OK/WRN AR LATE IN THE DAY.
EXTENDED...
BLOCKY UPPER PATTERN WILL PERSIST FOR THE EXTENDED PERIOD WITH DEEP
CLOSED LOW ALONG THE W COAST...WEAKER TROF ALONG THE E COAST AND
BROAD MID-LEVEL RIDGING INBETWEEN. LOW-LEVEL MOISTURE NEVER GETS
COMPLETELY SWEPT OUT OF THE REGION...AND WITH FORECAST AREA
REMAINING UNDER WEAK NWLY FLOW ALOFT...HAVE OPTED FOR LOW POPS
(MAINLY OVERNIGHT) FOR THURSDAY AND FRIDAY. GFS SUGGESTS UPPER RIDGE
MAY STRENGTHEN LATE IN THE PERIOD...SO WILL LEAVE THE WEEKEND DRY
FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 91 67 88 / 60 20 10 10
FSM 71 94 72 87 / 30 20 40 20
MLC 72 92 71 88 / 40 20 30 20
BVO 68 90 65 87 / 70 20 10 10
FYV 68 89 66 83 / 30 20 40 10
BYV 70 88 67 82 / 30 30 50 10
MKO 71 90 71 87 / 40 20 30 10
MIO 71 90 67 86 / 70 30 20 10
F10 72 90 69 86 / 60 20 20 10
HHW 73 93 73 90 / 30 20 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN JUN 12 2005 OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 117 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE... VINITA AND BARTLESVILLE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005
OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Wichita radar (KICT), 119 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
20 hail, 9 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour toppled trees and blew down tree limbs south of downtown Tulsa. The falling trees and tree limbs caused power outages. As many as 9,000 homes were without power at one time.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs just southeast of downtown Tulsa.
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb. It blocked a road.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs on 145th East Avenue and between 71st Street South and 81st Street South.
Thunderstorm winds estimated at 70 miles an hour uprooted a tree.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. The falling tree limbs caused power outages.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew over several sheds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455846, 5455847, 5455848, 5455918, 5455920, 5455919, 5455922, 5455923, 5455921, 5455924, 5455942, 5455925, 5455927, 5455928, 5455926, 5455929, 5455931, 5455930, 5455943, 5455932, 5455941, 5455933, 5455935, 5455936, 5455934, 5455937, 5455938, 5455939, 5455940.